MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT / PUMP; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT / PUMP; VENTRICULAR (ASSISST) BYPASS
Model Number 1125
Medical Device Problem Codes Obstruction of Flow (2423); Pumping Problem (3016)
Health Effect - Clinical Codes Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450); Mitral Valve Insufficiency/ Regurgitation (4451); Epistaxis (4458)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the ventricular assist device (vad) patient was admitted to the hospital with dyspnea.The patient experienced severe mitral regurgitation (mr), minimal-to-mild aortic regurgitation (ar), a left ventricular (lv) size of 64/54 mm, and reduced but not severe right heart (rh) function.Pulmonary wedge pressure (pwp) was measured at 21¿23 mmhg, and both a right heart catheterization and computed tomography (ct) scan were performed.Five low-flow alarms were reported, with vad flow decreasing from 3 l/min to approximately 2¿2.5 l/min.A possible graft thrombosis or obstruction was suspected, as the patient had unstable international normalized ratio (inr) levels after initiating warfarin therapy following hvad implantation.Recorded inr values were as follows: (b)(6) 2024: 1.17 / (b)(6) 2024: 1.39 / (b)(6) 2024: 1.75 / (b)(6) 2024: 2.62 / (b)(6) 2024: 1.74 / (b)(6) 2024: 1.24 / (b)(6) 2025: 1.44 / (b)(6) 2025: 1.55 / (b)(6) 2025: 1.31 / (b)(6) 2025: 1.18 / (b)(6) 2025: 1.45 / (b)(6) 2025: 2.11 / (b)(6) 2025: 2.12 / (b)(6) 2025: 2.46.The patient also frequently experienced nosebleeds and intermittently discontinued warfarin on their own.An outflow graft release surgery was performed on november 1, 2025, during which fibrinous material was confirmed.Flow was restored to approximately 2.8¿3 l/min after removal.The vad remains in use.
 
Additional Manufacturer Narrative
Investigation of this event is pending, and a supplemental report will be sent upon its completion.Additional products: d1: heartware ventricular assist system pump d4: model #: 1104 / catalog #: 1104 / expiration date: 30-nov-2020 serial #: (b)(6) d9: no h3: no h4: mfg date: 27-nov-2018 h5: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation summary.Additional product: serial#: (b)(6) / h3: yes / h6: the codes present in section h6 correspond to components/products that comprise the reported event.Product event summary: the ventricular assist device (vad) (b)(6) and the outflow graft (17299077-1069) were not returned for evaluation.A review of the device history records was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed consistent decreases in power consumption and estimated flows leading to parameters below operating range throughout the analyzed period, followed by a slight increase in power consumption and estimated flows beginning on (b)(6) 2025.In addition, five (5) low flow alarms have been logged since on (b)(6) 2025.Visual evidence provided by the site was obscure; however, thrombus within the outflow graft can be concluded based on the reported confirmation of fibrinous material during the outflow graft release procedure.As a result, the reported low flow event and outflow graft obstruction event were confirmed.Based on the available information, the device may have caused or contributed to the reported event.Based on the available information, the most likely root cause of the reported low flow event may be attributed to external factors such as thrombus at the inflow cannula/outflow graft.Per the instructions for use, thrombus, respiratory dysfunction, aortic insufficiency, worsening heart failure, and bleeding are known potential complications associated with the implantation of a vad.Based on review of past adverse events for this patient, it was noted that the patient had a history of bleeding, worsening heart failure, and respiratory dysfunction.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related comorbidities, the progression of their underlying disease, issues related to the therapeutic use of anticoagulant and antiplatelet medications and the patient's complex post-operative course.There are possible patient, pharmacological and procedural factors that may have contributed to this event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - OUTFLOW GRAFT / PUMP
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23477556
Report Number3007042319-2025-02395
Device Sequence Number10558902
Product Code DSQ
UDI-Device Identifier00888707000222
UDI-Public(01)00888707000222(17)230430(10)17299077-1069
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2023
Device Model Number1125
Device Catalogue Number1125
Device Lot Number17299077-1069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age76 YR
Patient SexFemale